Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 78, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 30, 2014, 12:34 AM CDT for Lee County, Ogle County, Illinois. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2014, 12:34 AM CDT (05:34 UTC)
- Expired
- Jun 30, 2014, 1:30 AM CDT
- In force
- 56 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Lee County, IL, Ogle County, IL
The radar
The Chicago radar (KLOT), 107 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 10:54 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1816 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 12:33 AM CDT, 1 minute earlier.
Area forecast discussion, Jun 30, 12:33 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1233 AM CDT MON JUN 30 2014
.MESOSCALE DISCUSSION...
1210 AM CDT
BROKEN LINE OF CONVECTION CONTINUES TO MOVE EAST ACROSS SOUTHERN
WISCONSIN...WHILE FURTHER SOUTH A MORE WEST-EAST ORIENTED SEGMENT
IS STARTING TO SHOW SOME BOWING JUST NORTH OF THE QUAD CITIES.
SURFACE TEMPERATURES IN THE UPPER 70S WITH MID 70S DEW POINTS
INCLUDING REGULAR GUSTS ACROSS NORTHWEST IL ARE SUPPORTING OF
SURFACE-BASED ACTIVITY AND HAVE SEEN THIS REFLECTED IN RADAR THE
PAST COUPLE HOURS ALONG WITH TWO POTENTIAL TORNADO REPORTS FROM
THE MKX AND DVN CWAS. THE LOW-LEVEL SHEAR AND HELICITY ARE
STRONG...AROUND 25-30 KT AND 200-250 M2/S2 BASED ON THE DVN VAD
PROFILE. SO THE ENVIRONMENT REMAINS FAVORABLE FOR POSSIBLE LOW-
LEVEL ROTATION IN ANY SUPERCELL STRUCTURES AS WELL AS THE ABILITY
TO STRENGTHEN BOWING SEGMENTS. RADAR TRENDS IN THE PAST HALF HOUR
HAVE SHOWN SIGNS OF A LITTLE MORE OUTFLOW DRIVEN STORMS/SEGMENTS
WITHIN THE BROKEN LINE...INDICATING MORE OF A WIND
THREAT...THROUGH SOME REGULARLY MODEST BOOKEND VORTICY SIGNATURES
INCLUDING NEAR THE WISCONSIN/ILLINOIS STATE LINE NORTH OF ROCKFORD
AND NEAR CLINTON AS OF 1210 AM.
COMPARING VAD PROFILES BETWEEN DMX AND DVN IT IS CLEAR THERE IS A
MID-LEVEL WAVE...LIKELY CONVECTIVELY ENHANCED...THAT IS HELPING
TO KEEP THIS ACTIVITY ROBUST...ALONG WITH UPPER JET SUPPORT. THIS
WAVE SHOULD ALSO HELP TO MOVE STORMS ALONG EASTWARD...ALONG WITH
THE VEERING OF THE LOW-LEVEL JET THOUGH SOME BACKBUILDING HAS BEEN
SEEN. CONVECTION SHOULD STILL SEE A VERY SLOW WEAKENING
TREND...LIKELY MORE SO AS IT NEARS CHICAGO DUE TO A STRONGER
INVERSION. IF HOWEVER CONVECTION IS ORGANIZED WITH A SUSTAINING
COLD POOL...THEN A SEVERE WEATHER THREAT WILL BE MORE LIKELY
FURTHER EAST THAN CURRENT WATCH.
MTF
&&
.DISCUSSION...
801 PM CDT
ALL ATTENTION THIS EVENING IS FOCUSED ON THE RATHER IMPRESSIVE
ONGOING CONVECTION ACROSS IOWA.
IT APPEARS THAT ALTHOUGH LARGE SCALE FORCING FOR ASCENT IS RATHER
WEAK...THAT THE CONVECTIVE ACTIVITY WILL CONTINUE TO DEVELOP/MAINTAIN
ITSELF ACROSS CENTRAL AND EASTERN SECTIONS OF IOWA THROUGH THIS
EVENING AS THE LOW LEVEL JET INCREASES. THE MAIN CONCERNS FOR MY
AREA IS IF ANY OF THIS ACTIVITY WILL BUILD UPSCALE INTO ANY FORWARD
PROPAGATING SEGMENTS. UNFORTUNATELY CONFIDENCE REMAINS LOW WITH THIS
POSSIBILITY. HOWEVER...IF THIS WERE TO OCCUR...THE CORFIDI FORWARD
PROPAGATING VECTORS SUGGEST THAT THE FORWARD PROPAGATING SEGMENTS
WOULD FAVOR A NEARLY DUE EASTERLY MOVEMENT. THIS WOULD SUGGEST THAT
FAR NORTHERN ILLINOIS WOULD BE THE MOST LIKELY CANDIDATES FOR THIS
ACTIVITY LATER TONIGHT AFTER MIDNIGHT. THE 00 UTC SOUNDING OUT OF
KDVN INDICATES THE PRESENCE OF A STRONGLY UNSTABLE ENVIRONMENT...WITH
JUST OVER 3800 J/KG OF SBCAPE...THANKS TO THE PRESENCE OF VERY STEEP
MID LEVEL LAPSE RATES ASSOCIATED WITH AN EML. ALTHOUGH THIS EML IS
ACTING AS A CAP CURRENTLY...ONCE STORMS EVOLVE EASTWARD...THE DRY
AIR IN THE MID LEVELS SUGGESTS THE POTENTIAL OF OUTFLOW DOMINATE
STORMS...WHICH WOULD CERTAINLY FAVOR THE POTENTIAL FOR FORWARD
PROPAGATING CONVECTIVE ELEMENTS CAPABLE OF PRODUCING DAMAGING
WINDS AND POSSIBLY SOME LARGE HAIL...ESPECIALLY CONSIDERING THE
PRESENCE OF NEARLY 50 KT OF MID LEVEL WESTERLY FLOW.
THE MAIN WILDCARD TO THIS POSSIBILITY OF CONVECTION MOVING ACROSS
NORTHERN ILLINOIS TONIGHT WILL BE IF AND HOW THE CONVECTIVE ACTIVITY
EXPECTED FARTHER SOUTH ACROSS MISSOURI TONIGHT AFFECTS THE MOISTURE
TRANSPORT INTO NORTHERN ILLINOIS. MODEL GUIDANCE DOES SUGGEST THAT
THE PORTIONS OF MISSOURI WILL RESIDE ALONG THE NOSE OF THE LOW LEVEL
JET TONIGHT...AND THIS COMBINED WITH THE PRESENCE OF A CONVECTIVELY
ENHANCED SHORT WAVE ACROSS EASTERN KANSAS...COULD FAVOR CONVECTIVE
ACTIVITY TO THRIVE IN MISSOURI TONIGHT. IN RETURN...THIS COULD ACT
TO ROB THE MOISTURE TRANSPORT FROM STORMS MOVING INTO NORTHERN
ILLINOIS...WHICH COULD CAUSE THEM TO WEAKEN AS THEY SHIFT EASTWARD
OVERNIGHT.
GIVEN THE UNCERTAINTY IN WHICH SCENARIO WILL PLAY OUT...I HAVE CHOSEN
TO NOT MAKE ANY BIG CHANGES TO THE GOING POPS AT THIS TIME. OUR
CURRENT FORECAST PLACES THE HIGHEST CHANCES ACROSS NORTH CENTRAL
ILLINOIS FROM 6 TO 9 UTC TONIGHT...WHICH STILL SEEMS
REASONABLE.
THE SEVERE WEATHER THREAT CONTINUES TO LOOK THE GREATEST FOR LATE
MONDAY AFTERNOON AND EVENING.
KJB
//PREV DISCUSSION...
204 PM CDT
TONIGHT...
LINGERING STRATUS CLOUDS FINALLY BURNED OFF LATE THIS MORNING...WITH
SOME SCATTERED CUMULUS DEVELOPING EARLY THIS AFTN. VISIBLE IMAGERY
INDICATES SOME OF THE CU FIELD WAS BECOMING AGITATED AND TRYING TO
BUILD SOUTH OF I-80 THIS AFTN...WHICH WAS THE REGION WHERE BETTER
MOISTURE WAS AVAILABLE AS DEW POINTS LINGERED ARND 70 TO LOW 70S.
THE STRONGER WAVE WAS STILL WELL WEST OF THE CWFA INTO
CENTRAL/WESTERN IOWA...WITH THE FOCUS FOR STRONG/SEVERE STORMS THIS
AFTN/EVE WILL RESIDE. FURTHER EAST ACROSS NORTHERN IL/NORTHWEST
IN...THE ATMOSPHERE WILL STEADILY BECOME MORE UNSTABLE. SOUNDINGS
CONTINUE TO INDICATE A WEAK WARM LAYER ALOFT...HOWEVER IT HAS BEEN
SLIGHTLY COOLER THAN WAS EXPECTED. WHICH WILL LIKELY KEEP TEMPS
SLIGHTLY COOLER THIS AFTN...ALTHOUGH A FEW POINTS ALONG AND SOUTH OF
LASALLE TO VALPARAISO COULD STILL TAG 90 THIS AFTN. OTHERWISE TEMPS
SHUD TOP OUT IN THE MID TO PERHAPS UPR 80S.
THE STORY FOR TONIGHT WILL BE SHOW OR NO-SHOW IN REGARDS TO
CONVECTION. THEN IN WHAT CAPACITY WILL IT ARRIVE ACROSS A PORTION OF
OUR CWFA TONIGHT/EARLY MON. LATEST RAP SOUNDINGS WOULD SUGGEST WE
ARE SITTING ON ABOUT 2K J/KG OF CAPE...UNFORTUNATELY A WARM LAYER
ALOFT WILL LIKELY KEEP CONVECTIVE COVERAGE TO A MINIMA THRU AT LEAST
23Z. UPSTREAM THE SPC MESOANALYSIS INDICATES THE INHIBITION OVER
CENTRAL IA SHUD BEGIN TO DISSOLVE BY 20-21Z...AND EXPECT AN UPTICK
IN CONVECTIVE GROWTH THERE. LOCAL ARW8KM SOLUTION HAS A SIMILAR WARM
LAYER ALOFT...WHICH WILL LIKELY ACT AS A CAP AND COULD LINGER TO
ARND 00Z MON TO POSSIBLY 04Z.
UTILIZING THE BUNKER STORM MOTION...IT APPEARS THAT IF CONVECTION
CAN DEVELOP UPSTREAM IT WOULD SLIDE EAST TOWARDS THE CENTRAL CWFA
THEN TURN SOUTHEAST CLIPPING THE SOUTHERN CWFA. BUT THE QUESTION
REMAINS WILL CONVECTION BE ABLE TO MAINTAIN ITSELF INTO THE CWFA
TONIGHT...AND WITH THE STRENGTHENING PUSH OF WARM AIR ALOFT THIS
LOOKS TO BE CHALLENGING.
EXPECT TEMPS TO REMAIN MILD WITH LOWS IN THE LOW 70S.
MONDAY...
THIS CONTINUES TO BE THE DAY OF GREATEST CONCERN FOR STRONG/SEVERE
STORMS. THE TIMING FOR CONVECTIVE DEVELOPMENT LOOKS TO BE FOCUSED IN
THE AFTN/EVE TIMEFRAME. THE DAY SHUD START OFF WITH SOME SCT SHOWERS
POSSIBLY AN ISOLATED STORM OR TWO. PROFILES INDICATE STEEPENING
LAPSE RATES BY EARLY AFTN...HOWEVER THERE IS STILL A SIZABLE PUSH
OF WARM AIR ALOFT THAT COULD KEEP THINGS CAPPED YET AGAIN THRU
21-22Z MON. GUIDANCE CONTINUES TO SUGGEST THE WAVE OVER IOWA ALONG
THE LEADING EDGE OF A MID-LVL TROUGH/VORT TO BE THE FOCAL POINT.
THIS FEATURE IS PROGGED TO ARRIVE OVER THE FORECAST AREA AFT
21Z...SO THE TIMING OF LATE AFTN/EVE FOR GREATEST CONVECTIVE GROWTH
AND COVERAGE REMAINS IN PLACE. STORM MOTION MON EVE LOOKS TO BE
PUSHING EAST THEN BEGIN TURNING SOUTHEAST. AT THIS TIME SPC HAS THE
ENTIRE AREA OUTLOOKED FOR SLIGHT RISK...WITH THE GREATEST HAZARDS
BEING LARGE HAIL AND DAMAGING WINDS.
TEMPS MON WILL HINGE UPON THE MORNING CLOUD COVERAGE AND HOW QUICKLY
THAT CAN ERODE. AT THIS TIME IT APPEARS TEMPS SHUD PUSH INTO THE
MID/UPR 80S WITH DEW PTS IN THE LOW 70S. THE COMBINATION WILL CREATE
HEAT INDEX VALUES IN THE MID/UPR 90S.
TUESDAY THROUGH THURSDAY...
DRY SLOT QUICKLY ARRIVES BEHIND THE VORT PASSAGE TUE...WHICH SHUD
ALLOW MUCH OF TUE TO BE DRY. LLVL FLOW WILL REMAIN SOUTHWESTERLY
WITH A MORE ROBUST MID-LVL TROUGH JUST UPSTREAM ACROSS THE NORTHERN
PLAINS THAT WILL ARRIVE ACROSS THE REGION WED. ANOTHER LOBE OF
VORTICITY IS PROGGED TO PIVOT OVERHEAD WED MORNING...AND WILL BRING
ANOTHER CHC FOR PRECIP. GIVEN THE LACK OF STRONG INSTABILITY...IT
LOOKS LIKE THIS WILL BE GENERAL SHOWERS. FLOW THEN TURNS
NORTHWESTERLY WITH MUCH COOLER AIR FILTERING INTO THE CWFA. TUE
HIGHS WILL LIKELY STILL TAG THE 80S...WITH TEMPS STRUGGLING TO WARM
BEYOND THE LOW/MID 70S WED/THUR. BROAD SFC RIDGE THEN QUICKLY BUILDS
IN WED NGT/THUR...WITH PLEASANT AND LESS HUMID CONDS DEVELOPING.
CONFIDENCE...HIGH.
FRIDAY THROUGH SUNDAY...
ENSEMBLES CONTINUE TO SUGGEST THAT THE PATTERN MAY BE ADJUSTING FOR
THE END OF THE WEEK/WEEKEND WITH A RIDGE BUILDING INTO THE CANADIAN
ROCKIES...WHICH WOULD ALLOW A DOWNSTREAM TROUGH ACROSS THE GREAT
LAKES/NORTHEAST CONUS. IN CONCERT WITH THE RIDGE OUT WEST...THERMAL
TEMPS ARE PROGGED TO SOAR WELL ABOVE NORMAL IN THE WEST AS WELL.
THIS WILL LIKELY AID IN MORE SEASONAL TEMPS FOR THE OUR FORECAST
AREA WITH TEMPS GENERALLY IN THE 70S TO POSSIBLY MID 80S. WHILE IT
LOOKS LIKE A DRY WEEKEND IS IN STORE FOR THE CWFA...IT IS POSSIBLE A
WEAK WAVE COULD SLIDE SOUTHEAST TOWARDS THE REGION AND GENERATE SOME
LOW CHC POPS.
CONFIDENCE...HIGH.
BEACHLER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 06Z...
* TSRA 08Z-10Z EARLY THIS MORNING.
* LOW MVFR CIGS THROUGH MID MORNING.
* STRONG/GUSTY SOUTH/SOUTHWEST WINDS FROM MID/LATE MORNING THROUGH
MID EVENING.
* TSRA LATE AFTERNOON THROUGH MID EVENING WITH STRONG/ERRATIC
WINDS/HEAVY RAIN. CMS
//DISCUSSION...UPDATED 06Z...
LINE OF TSRA WILL MOVE ACROSS THE TERMINALS EARLY THIS MORNING
WITH SOME WEAKENING EXPECTED AS THEY REACH THE SOUTHERN END OF
LAKE MICHIGAN. STRONGEST STORMS WILL PRODUCE TORRENTIAL RAIN AND
STRONG/GUSTY WINDS. DEPENDING ON THE OVERALL EVOLUTION...IT IS
POSSIBLE STRONGEST CELLS MAY MOVE NORTH AND/OR SOUTH OF THE
TERMINALS.
DEWPOINTS BACK IN THE LOWER 70S EARLY THIS MORNING HAVE MAINTAINED
MIXED LOW LEVELS AND EXPECT GUSTY SOUTHERLY WINDS INTO THE MID/UPPER
TEEN RANGE UNTIL TSRA ARRIVE. MVFR CIGS HAVE ALSO DEVELOPED WITH
THESE MOIST LOW LEVELS. POSSIBLE CIGS MAY DIP TO IFR TOWARD
SUNRISE BUT PREVAILING LOWER MVFR CIGS LOOK ON TRACK THROUGH MID
OR POSSIBLY LATE MORNING.
ONCE THE CURRENT ACTIVITY WEAKENS/MOVES EAST OF THE TERMINALS...
EXPECT DRY CONDITIONS THROUGH MID AFTERNOON. TSRA EXPECTED TO
REDEVELOP JUST NORTHWEST OF RFD LATER THIS AFTERNOON WITH A LARGE
COMPLEX OF STORMS EXPECTED TO SPREAD ACROSS NORTHERN IL DURING THE
EARLY/MID EVENING. THESE STORMS WILL LIKELY PRODUCE STRONG/ERRATIC
WIND GUSTS AND TORRENTIAL RAIN WITH IFR/LIFR CIGS/VIS. MAINTAINED
TIMING FROM PREVIOUS FORECAST WHICH APPEARS TO BE THE BEST TIME
PERIOD...BUT SOME REFINEMENT CAN BE EXPECTED WITH LATER FORECASTS.
GUSTY SOUTHERLY WINDS WILL DEVELOP DURING THE MID/LATE MORNING
HOURS AND STRENGTHEN DURING THE AFTERNOON. FORECAST SOUNDINGS
SUGGEST THAT SOUTH/SOUTHWEST WINDS MAY BECOME QUITE STRONG BY MID
TO LATE AFTERNOON WITH GUSTS POSSIBLY EXCEEDING 30KTS. NOT TOO
CONFIDENT HOW STRONG WINDS WILL BECOME DURING THE LATE AFTERNOON
BUT DID BUMP SPEEDS/GUSTS UP A BIT. CMS
//ORD AND MDW CONFIDENCE...UPDATED 06Z...
* HIGH FOR TSRA EARLY THIS MORNING.
* HIGH FOR MVFR CIGS THROUGH MID MORNING.
* MEDIUM FOR WIND SPEEDS/GUSTS THROUGH THE PERIOD.
* HIGH FOR TSRA LATE AFTERNOON THROUGH MID EVENING...MEDIUM ON
TIMING. CMS
//OUTLOOK FOR ORD/MDW FOR 12Z TUESDAY-12Z SUNDAY...UPDATED 00Z...
TUESDAY...VFR.
WEDNESDAY...SLIGHT CHANCE OF SHRA AND MVFR.
THURSDAY-SATURDAY...VFR LIKELY.
MTF
&&
.MARINE...
212 PM CDT
UNSEASONABLY STRONG LOW PRESSURE SYSTEM LIES OVER MANITOBA THIS
AFTERNOON WITH MODERATE SOUTHERLY FLOW ACROSS LAKE MICHIGAN.
STABLE CONDITIONS OVER THE LAKE ARE HELPING TO KEEP THE WINDS IN
CHECK TO SOME DEGREE...BUT SOME SHIPS HAVE REPORTED WINDS TO
AROUND 30 KT SO FAR TODAY. THE GRADIENT WILL BE MAINTAINED THROUGH
TUESDAY WITH THE MODERATE WINDS CONTINUING THROUGH THIS PERIOD.
WINDS WILL BE CLOSE TO SMALL CRAFT ADVISORY CRITERIA BOTH ON
MONDAY AND AGAIN TUESDAY. ALSO...DEWPOINTS INTO THE 60S HAVE BEEN
TRANSPORTED INTO THE GREAT LAKES REGION AND CONTINUES TO RESULT IN
FOG ESPECIALLY ACROSS THE NORTH HALF OF THE LAKE. THERE IS NO
CLEAR REASON FOR THE FOG TO DISSIPATE UNTIL LATER TUESDAY INTO
WEDNESDAY WHEN A COLD FRONT SWEEPS ACROSS THE LAKE. WILL EXTEND
THE FOG ADVISORY FOR NORTHERN LAKE MICHIGAN INTO MONDAY
AFTERNOON...BUT IT MAY BE NEEDED FOR ANOTHER 24 HOURS OR SO BEYOND
THAT EVEN.
BMD
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...DENSE FOG ADVISORY...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ868 UNTIL 9 PM MONDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Jun 29, 11:52 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1152 PM CDT SUN JUN 29 2014 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 010500- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1152 PM CDT SUN JUN 29 2014 /1252 AM EDT MON JUN 30 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...OVERNIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME OF WHICH MAY PRODUCE: HEAVY DOWNPOURS. FREQUENT CLOUD TO GROUND LIGHTNING. WIND GUSTS OF 70 TO 80 MPH. QUARTER SIZE HAIL POSSIBLY A TORNADO. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL CONTINUE TO MOVE EASTWARD FROM NORTHWEST ILLINOIS AND EASTERN IOWA THROUGH OVERNIGHT. WHILE A SLOW WEAKENING TREND CONTINUES TO BE EXPECTED...SOME STORMS HAVE SHOWN POTENTIAL TO HAVE STRONG WINDS AND EVEN ROTATION CAPABLE OF TORNADOES. STORMS SHOULD GRADUALLY MOVE INTO NORTHEAST ILLINOIS AND POSSIBLY NORTHWEST INDIANA LATE AND INTO THE PREDAWN HOURS. DISCUSSION: THE AIR MASS ACROSS THE REGION CONTINUES TO BE MOIST WITH A GREAT DEAL OF INSTABILITY...ENOUGH TO AT LEAST PROVIDE THE POTENTIAL FOR SURFACE BASED STORMS IN NORTH CENTRAL ILLINOIS. THUS STRONG WINDS AND POSSIBLY A TORNADO OR TWO REMAIN THREATS WITH THIS BROKEN LINE OF STORMS AS IT MOVES INTO AND THROUGH NORTH CENTRAL ILLINOIS. PORTIONS OF THE IROQUOIS AND KANKAKEE RIVERS WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE LIKELY LATER MONDAY AFTERNOON AND NIGHT...WITH THE INCREASING LIKELIHOOD FOR SEVERE STORMS IN THE REGION. STRONG DAMAGING WINDS...TORNADOES...LARGE HAIL...AND LOCALLY HEAVY RAINFALL WILL ALL BE POSSIBLE WITH THESE STORMS. WATER LEVELS WILL REMAIN HIGH ALONG PORTIONS OF THE KANKAKEE RIVER THROUGH AT LEAST THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED ACROSS NORTH CENTRAL ILLINOIS THROUGH EARLY OVERNIGHT. ACTIVATION WILL LIKELY BE NEEDED ACROSS MUCH OF THE AREA LATE MONDAY AFTERNOON INTO THE EVENING. && LMZ740>745-010500- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1152 PM CDT SUN JUN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...OVERNIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE. SOME STORMS MAY PRODUCE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE LIKELY MONDAY AFTERNOON AND NIGHT...WITH THE POTENTIAL FOR SEVERE STORMS. STRONG WINDS MAY LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT MONDAY AFTERNOON AND AGAIN TUESDAY AFTERNOON. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-010500- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1152 PM CDT SUN JUN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. AREAS OF DENSE FOG ESPECIALLY OVER PORTIONS OF CENTRAL AND NORTHERN LAKE MICHIGAN TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS...SOME OF WHICH MAY PRODUCE STRONG WINDS ACROSS THE FAR SOUTHERN PART OF THE LAKE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE LIKELY ACROSS THE LAKE MONDAY AND MONDAY NIGHT...WITH SEVERE STORMS POSSIBLE OVER THE SOUTHERN HALF OF THE LAKE DURING THE AFTERNOON AND EVENING HOURS. AREAS OF DENSE FOG WILL PERSIST THROUGH MONDAY. && MTF VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Special weather statement, Jun 30, 12:03 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1203 AM CDT MON JUN 30 2014
ILZ003-004-300530-
BOONE IL-WINNEBAGO IL-
1203 AM CDT MON JUN 30 2014
...SPECIAL WEATHER STATEMENT...
AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DURAND...MOVING EAST AT 45 MPH.
DIME SIZE HAIL...WINDS TO 50 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING...AND BRIEF TORRENTIAL DOWNPOURS...ARE POSSIBLE
WITH THIS STORM.
CITIES AND TOWNS AFFECTED...
DURAND... LAKE SUMMERSET... PECATONICA...
ROCKTON... SOUTH BELOIT... MACHESNEY PARK...
ROSCOE... LOVES PARK...
OTHER LOCATIONS AFFECTED...
ROCK CUT STATE PARK...ROCK VALLEY COLLEGE...ROCKFORD RIVERHAWKS
BASEBALL...ROCKFORD SPEEDWAY...WINNEBAGO COUNTY FAIRGROUNDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.
&&
LAT...LON 4250 8890 4227 8890 4231 8941 4250 8941
4250 8940 4250 8926
TIME...MOT...LOC 0503Z 271DEG 35KT 4244 8929
BIRKThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 12:03 AM CDT | Special Weather Statement | LOT | Winnebago | 27 min |
| Jun 30, 12:21 AM CDT | Severe Thunderstorm Warning | LOT | Boone, McHenry, Winnebago | 54 min |
| Jun 30, 1:16 AM CDT | Severe Thunderstorm Warning | LOT | DeKalb, LaSalle, Lee, Ogle | 44 min |
| Jun 30, 1:23 AM CDT | Areal Flood Advisory | LOT | Boone, Winnebago | 6 hr |
| Jun 30, 1:50 AM CDT | Tornado Warning | LOT | McHenry | 40 min |
| Jun 30, 1:57 AM CDT | Special Weather Statement | LOT | DeKalb, Kane, Kendall | 33 min |
| Jun 30, 2:31 AM CDT | Special Weather Statement | LOT | Lake | 29 min |
| Jun 30, 2:52 AM CDT | Special Weather Statement | LOT | LaSalle | 23 min |
| Jun 30, 3:12 AM CDT | Special Weather Statement | LOT | Grundy, Livingston | 33 min |
| Jun 30, 3:45 AM CDT | Special Weather Statement | LOT | Lake | 45 min |
| Jun 30, 3:52 AM CDT | Special Marine Warning | LOT | 83 min | |
| Jun 30, 4:12 AM CDT | Flash Flood Watch | LOT | Boone, DeKalb, DuPage, Grundy, Kane, Kankakee and 8 more | 21 hr |
| Jun 30, 4:35 AM CDT | Areal Flood Advisory | LOT | Grundy, LaSalle, Livingston | 4 hr |
| Jun 30, 5:51 AM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Livingston | 54 min |
| Jun 30, 6:21 AM CDT | Special Marine Warning | LOT | 54 min | |
| Jun 30, 6:30 AM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois | 60 min |
| Jun 30, 6:44 AM CDT | Areal Flood Advisory | LOT | Ford, Iroquois, Livingston | 6 hr |
| Jun 30, 10:03 AM CDT | River Flood Watch | LOT | Winnebago | 8 days |
| Jun 30, 10:03 AM CDT | River Flood Watch | LOT | Winnebago | 7 days |
| Jun 30, 10:03 AM CDT | River Flood Watch | LOT | Ogle | 5 days |
| Jun 30, 10:03 AM CDT | River Flood Watch | LOT | Winnebago | 4 days |
| Jun 30, 11:08 AM CDT | River Flood Watch | LOT | Lake | 7 days |
| Jun 30, 11:27 AM CDT | River Flood Watch | LOT | LaSalle | 4 days |
| Jun 30, 12:27 PM CDT | River Flood Advisory | LOT | Kane, Kendall | 7 days |
| Jun 30, 3:47 PM CDT | Special Weather Statement | LOT | Boone, Cook, DeKalb, DuPage, Grundy, Kane and 10 more | 43 min |
| Jun 30, 4:53 PM CDT | Areal Flood Advisory | LOT | Lee, Ogle, Winnebago | 6 hr |
| Jun 30, 5:30 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Jun 30, 6:14 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DeKalb, DuPage, Kane, Kendall, Will | 61 min |
| Jun 30, 6:22 PM CDT | Special Marine Warning | LOT | 113 min | |
| Jun 30, 6:24 PM CDT | Areal Flood Advisory | LOT | Cook, DuPage, Kane, Kendall, Lake, Will | 4 hr |
| Jun 30, 6:48 PM CDT | Severe Thunderstorm Warning | LOT | Kendall, Will | 27 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.